[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.168.87. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 1983

Intoxication Caused by Ingestion of Rape Oil Denatured With Aniline

Author Affiliations

From the Department of Pediatrics, Hospital Clinico de San Carlos, Complutense University Medical School, Madrid.

Am J Dis Child. 1983;137(10):988-991. doi:10.1001/archpedi.1983.02140360048016
Abstract

• One hundred seventy children, 16 months to 14 years of age, were intoxicated by the ingestion of rape oil denatured with aniline. The most frequent findings were fever, itch, adenopathy, hepatomegaly, and varied exanthems. A few weeks after the onset of the disease, more than a third of the patients experienced a syndrome similar to scleroderma. After more than nine months, three patients were found to be seriously impaired. Two girls died of measles contracted during the course of the intoxication. Prednisone caused dramatic and rapid symptomatic relief.

(Am J Dis Child 1983;137:988-991)

×